17 . August , 2018 - Friday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Diphenhydramine/Pseudoephedrine Controlled-Release Capsules

Big Image
Generic Name: Diphenhydramine/Pseudoephedrine Controlled-Release Capsules (dye-fen-HYE-dra-meen/soo-doe-e-FED-rin)
Brand Name: Benaphen Plus

Diphenhydramine/Pseudoephedrine Controlled-Release Capsules is used for:

Temporarily relieving symptoms of hay fever, allergies, or the common cold, including nasal congestion, runny nose, sneezing, itching of the nose and throat, and itchy/watery eyes. It may also be used for other conditions as determined by your doctor.

Diphenhydramine/Pseudoephedrine Controlled-Release Capsules is an antihistamine and decongestant combination. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. The decongestant promotes sinus and nasal drainage, relieving congestion and pressure.

Do NOT use Diphenhydramine/Pseudoephedrine Controlled-Release Capsules if:

  • you are allergic to any ingredient in Diphenhydramine/Pseudoephedrine Controlled-Release Capsules
  • you are taking sodium oxybate (GHB) or you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the past 14 days
  • you have severe high blood pressure, severe heart blood vessel disease, a rapid heartbeat, or severe heart problems

Contact your doctor or health care provider right away if any of these apply to you.

Before using Diphenhydramine/Pseudoephedrine Controlled-Release Capsules:

Some medical conditions may interact with Diphenhydramine/Pseudoephedrine Controlled-Release Capsules. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of glaucoma; high blood pressure; diabetes; heart problems; ulcers; stroke; asthma; an overactive thyroid; seizures; a blockage of the stomach, bowel, or bladder; trouble breathing when you sleep; trouble sleeping; lung problems (eg, emphysema); the blood disease porphyria; or an enlarged prostate or other prostate problems; adrenal gland problems; blood vessel problems; or if you have difficulty urinating

Some MEDICINES MAY INTERACT with Diphenhydramine/Pseudoephedrine Controlled-Release Capsules. Tell your health care provider if you are taking any other medicines, especially if any of the following apply to you:

  • Beta-blockers (eg, propranolol), catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), indomethacin, furazolidone, MAO inhibitors (eg, phenelzine), or tricyclic antidepressants (eg, amitriptyline) because side effects such as severe headache, high blood pressure, or high fever may occur
  • Bromocriptine or sodium oxybate (GHB) because the risk of side effects or toxic effects may be increased by Diphenhydramine/Pseudoephedrine Controlled-Release Capsules
  • Guanethidine, guanadrel, mecamylamine, methyldopa, or reserpine because their effectiveness may be decreased by Diphenhydramine/Pseudoephedrine Controlled-Release Capsules.
  • Digoxin or droxidopa because side effects such as irregular heartbeat or heart attack may occur
  • Urinary alkalinizers (eg, sodium bicarbonate) because the side effects of Diphenhydramine/Pseudoephedrine Controlled-Release Capsules may be increased

This may not be a complete list of all interactions that may occur. Ask your health care provider if Diphenhydramine/Pseudoephedrine Controlled-Release Capsules may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Diphenhydramine/Pseudoephedrine Controlled-Release Capsules:

Use Diphenhydramine/Pseudoephedrine Controlled-Release Capsules as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Diphenhydramine/Pseudoephedrine Controlled-Release Capsules may be taken with or without food. If stomach upset occurs, take with food to reduce stomach irritation.
  • Diphenhydramine/Pseudoephedrine Controlled-Release Capsules may be swallowed whole, chewed, or crushed and mixed with food.
  • If you miss a dose of Diphenhydramine/Pseudoephedrine Controlled-Release Capsules and are using it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Diphenhydramine/Pseudoephedrine Controlled-Release Capsules.

Important safety information:

  • Diphenhydramine/Pseudoephedrine Controlled-Release Capsules may cause dizziness or drowsiness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Diphenhydramine/Pseudoephedrine Controlled-Release Capsules. Using Diphenhydramine/Pseudoephedrine Controlled-Release Capsules alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Avoid drinking alcohol or taking other medications that cause drowsiness (eg, sedatives, tranquilizers) while taking Diphenhydramine/Pseudoephedrine Controlled-Release Capsules. Diphenhydramine/Pseudoephedrine Controlled-Release Capsules will add to the effects of alcohol and other depressants. Ask your pharmacist if you have questions about which medicines are depressants.
  • Contact your health care provider if symptoms last for more than 7 days or are accompanied by a fever.
  • Diabetes patients - Diphenhydramine/Pseudoephedrine Controlled-Release Capsules may affect your blood sugar. Check blood sugar levels closely and ask your doctor before adjusting the dose of your diabetes medicine.
  • Diphenhydramine/Pseudoephedrine Controlled-Release Capsules contains pseudoephedrine and diphenhydramine. Before you begin taking any new prescription or nonprescription medicine, including medicine used on the skin, read the ingredients to see if it also contains pseudoephedrine or diphenhydramine. If it does, or if you are uncertain if it does, contact your doctor or pharmacist.
  • If you are scheduled for allergy skin testing, do not take Diphenhydramine/Pseudoephedrine Controlled-Release Capsules for several days before the test because it may decrease your response to the skin tests.
  • Do not take diet or appetite control medicines while you are taking Diphenhydramine/Pseudoephedrine Controlled-Release Capsules without checking with your doctor.
  • Do not exceed the recommended dose or take Diphenhydramine/Pseudoephedrine Controlled-Release Capsules for longer than prescribed without checking with your doctor.
  • If you have trouble sleeping, ask your pharmacist or doctor about the best time of day to take Diphenhydramine/Pseudoephedrine Controlled-Release Capsules.
  • Use Diphenhydramine/Pseudoephedrine Controlled-Release Capsules with caution in the ELDERLY because they may be more sensitive to its effects.
  • Diphenhydramine/Pseudoephedrine Controlled-Release Capsules is not recommended for use in NEWBORNS. Safety and effectiveness have not been confirmed.
  • Different products may have different dosing instructions for CHILDREN on the package labeling. Follow the dosing instructions provided on the package labeling or by your doctor. If you are unsure of what dose to give a child, check with your doctor.
  • Caution is advised when using Diphenhydramine/Pseudoephedrine Controlled-Release Capsules in CHILDREN because they may be more sensitive to its effects, especially excitability.
  • PREGNANCY AND BREAST-FEEDING: If you become pregnant while taking Diphenhydramine/Pseudoephedrine Controlled-Release Capsules, discuss with your doctor the benefits and risks of using Diphenhydramine/Pseudoephedrine Controlled-Release Capsules during pregnancy. If you are or will be breast-feeding while you are using Diphenhydramine/Pseudoephedrine Controlled-Release Capsules, check with your doctor or pharmacist to discuss the risks to your baby.

Possible side effects of Diphenhydramine/Pseudoephedrine Controlled-Release Capsules:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; dry mouth, nose, or throat; excitability (especially in children); headache; loss of appetite; nausea; nervousness; restlessness; trouble sleeping; vomiting.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); blurred vision; chest pain; decreased coordination; difficulty urinating; fast or irregular heartbeat; fever; hallucinations; seizure; severe dizziness and drowsiness; severe nervousness, anxiety, or restlessness; tremors; unusual weakness.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include bluish-colored skin; difficulty breathing; dilated pupils; fast or irregular heartbeat; fever; flushing; hallucinations; mental or mood changes; seizures; severe drowsiness or dizziness; severe excitability; severe nausea or vomiting; sweating; tremors.

Proper storage of Diphenhydramine/Pseudoephedrine Controlled-Release Capsules:

Store Diphenhydramine/Pseudoephedrine Controlled-Release Capsules at room temperature, between 59 and 77 degrees F (15 and 25 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Diphenhydramine/Pseudoephedrine Controlled-Release Capsules out of the reach of children and away from pets.

General information:

  • If you have any questions about Diphenhydramine/Pseudoephedrine Controlled-Release Capsules, please talk with your doctor, pharmacist, or other health care provider.
  • Diphenhydramine/Pseudoephedrine Controlled-Release Capsules is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Diphenhydramine/Pseudoephedrine Controlled-Release Capsules. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Amidal Amidal
Generic Name: guaifenesin and phenylephrine (gwye FEH ne sin and feh nill EFF rin) Brand Names: Amidal, Amitex LA, Chemdal, Crantex, Crantex ER, Crantex LA Capsules, Crantex LA Tablets, Deconex, Deconsal II, Deconsal Pediatric, Despec, Duraphen II, Efasin, Endal, Entex, Entex ER, Entex LA more...

butenafine topical butenafine topical
Generic Name: butenafine topical (byoo TEN ah fine) Brand Names: Mentax What is butenafine topical? Butenafine topical is an antifungal medication. Butenafine topical prevents fungus from growing on your skin. Butenafine topical is used to treat athlete's foot, jock itch, and ringworm. B more...

Chlorpromazine Hydrochloride Intensol Chlorpromazine Hydrochloride Intensol
Some commonly used brand names are: In the U.S.— Chlorpromazine Hydrochloride Intensol 1 Compazine 8 Compazine Spansule 8 Mellaril 11 Mellaril Concentrate 11 Mellaril-S 11 Permitil 2 Permitil Concentrate 2 Prolixin 2 Prolixin Concentrate 2 Prolixin Decanoate 2 Prolixin Enanthate 2 Serenti more...

Dextrose and Electrolytes Dextrose and Electrolytes
Some commonly used brand names are: In the U.S.— Infalyte 3 Kao Lectrolyte 1 Naturalyte 1 Oralyte 1 Pedialyte 1 Pedialyte Freezer Pops 1 Rehydralyte 1 Resol ‡ 1 In Canada— Lytren 1 Gastrolyte 2 Pedialyte 1 Rapolyte 2 Other commonly used names are oral rehydration salts , O more...

Dobutamine Dobutamine
Dosage Form: Injection Pharmacy Bulk Package Not for Direct Infusion FOR ADDITIVE USE ONLY AFTER DILUTION IN I.V. FLUIDS. Glass Fliptop Vial Rx only Dobutamine Description Dobutamine Injection, USP is a clear, practically colorless, sterile, nonpyrogenic solution of Dobutamine hydrochloride fo more...

Fexofenadine Fexofenadine
Some commonly used brand names are: In the U.S.— Alavert 14 Allegra 12 Aller-Chlor 4 AllerMax Caplets 10 Aller-med 10 Atarax 13 Banophen 10 Banophen Caplets 10 Benadryl 10 Benadryl Allergy 10 Bromphen 2 Calm X 9 Chlo-Amine 4 Chlorate 4 Chlor-Trimeton 4 Chlor-Trimeton Allergy 4 Chlor-Trime more...

Metoprolol Succinate Metoprolol Succinate
Dosage Form: Extended-release tablets Ischemic Heart Disease  Following abrupt cessation of therapy with certain beta-blocking agents, exacerbations of angina pectoris and, in some cases, myocardial infarction have occurred. When discontinuing chronically administered Metoprolol Succinate e more...

MZM MZM
Some commonly used brand names are: In the U.S.— Ak-Zol 1 Daranide 2 Dazamide 1 Diamox 1 Diamox Sequels 1 MZM 3 Neptazane 3 Storzolamide 1 In Canada— Acetazolam 1 Apo-Acetazolamide 1 Diamox 1 Diamox Sequels 1 Neptazane 3 Another commonly used name for dichlorphenamide is diclofen more...